MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an jagtome rx was used in duodenum during a sphincterotomy procedure performed on (b)(6) 2018.According to the complainant, during procedure, first incision was successfully performed using the device.However, during the second attempt of incision, the cutting wire broke.Reportedly, no part was detached inside the patient.The procedure was completed with a second jagtome rx, using the same generator and active cord.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ok.
 
Additional Manufacturer Narrative
(b)(6).Device codes: the problem code 1069 captures the reportable event of cutting wire broken.Visual examination of the returned device revealed that the cutting wire was broken and blackened.There was no other issue noted.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted.Therefore, the most probable root cause is adverse event related to procedure since it is most likely that due to procedural factors encountered during the procedure the performance of the product was limited.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
JAGTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8232668
Report Number3005099803-2018-62457
Device Sequence Number18886199
Product Code KNS
UDI-Device Identifier08714729776734
UDI-Public08714729776734
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberM00573020
Device Catalogue Number7302
Device Lot Number0022369609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1